Alert archive / Mississippi / Freeze Warnings in 2017

Freeze Warning 4, NWS Memphis, TN

March 14, 20174 states

NWS Memphis, TN issued this freeze warning at Mar 14, 2017, 3:46 AM CDT for 4 states. It took effect at Mar 14, 2017, 9:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2017, 3:46 AM CDT (08:46 UTC)
In effect from
Mar 14, 2017, 9:00 PM CDT
Expired
Mar 15, 2017, 12:00 PM CDT
In force
15 hr
Issued by
NWS Memphis, TN
All 57 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WWUS74 KMEG 140846
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
346 AM CDT Tue Mar 14 2017

...A hard freeze is expected across the entire Mid-South late
Tuesday night into Wednesday morning. Another freeze will be 
possible again Wednesday night into Thursday morning...

.Cold arctic air will remain over the Mid-South through Thursday
morning. Temperatures will fall to 28 degrees or below for the 
majority of the region by Wednesday morning. Another chance of a 
hard freeze will be possible again Wednesday night into Thursday 
morning.

ARZ008-009-017-018-MOZ113-115-TNZ001>004-141700-
/O.UPG.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/
/O.NEW.KMEG.FZ.W.0004.170315T0200Z-170315T1700Z/
/O.NEW.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/
/O.CON.KMEG.FZ.W.0003.000000T0000Z-170314T1400Z/
Randolph-Clay-Lawrence-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-
Henry-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, and Paris
346 AM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 9 PM this evening to noon CDT
Wednesday. A Freeze Watch has also been issued. This Freeze Watch
is in effect from Wednesday evening through Thursday morning. 

* TEMPERATURE...30 to 32 degrees Tuesday morning. 19 to 22 degrees
Wednesday morning. 

* TIMING...3 am CDT to 9 am CDT Tuesday morning then again from 
  9 pm CDT Tuesday night to noon CDT Wednesday. 

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ019>022-
048>055-088>092-141700-
/O.UPG.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/
/O.NEW.KMEG.FZ.W.0004.170315T0200Z-170315T1700Z/
/O.NEW.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-
Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-
Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-
Chickasaw-Monroe-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
346 AM CDT Tue Mar 14 2017

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 9 PM this evening to noon CDT
Wednesday. A Freeze Watch has also been issued. This Freeze Watch
is in effect from Wednesday evening through Thursday morning. 

* TEMPERATURE...21 to 29 degrees Wednesday morning.

* TIMING...9 pm CDT Tuesday night to noon CDT Wednesday.

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

AC3
5 follow-up statements
098 
WWUS74 KMEG 141504
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1004 AM CDT Tue Mar 14 2017

...A hard freeze is expected across the entire Mid-South late
tonight into Wednesday morning. Another freeze will be possible 
again Wednesday night into Thursday morning...

.Cold arctic air will remain over the Mid-South through Thursday
morning. Temperatures will fall to 28 degrees or below for the
majority of the region by Wednesday morning. Another chance of a
hard freeze will be possible again Wednesday night into Thursday
morning.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142315-
/O.CON.KMEG.FZ.W.0004.170315T0200Z-170315T1700Z/
/O.CON.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-
Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-
Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-Hardin-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville,
Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, 
Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1004 AM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* TEMPERATURE...19 to 29 degrees Wednesday morning. 21 to 32
  degrees Thursday morning. 

* TIMING...9 pm CDT tonight to noon CDT Wednesday and again from 9
  pm CDT Wednesday night to 10 am CDT Thursday. 

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

SJM
718 
WWUS74 KMEG 142010
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
310 PM CDT Tue Mar 14 2017

...A hard freeze is expected across the entire Mid-South tonight 
into Wednesday morning. Another freeze will be possible again 
Wednesday night into Thursday morning...

.Cold arctic air will remain over the Mid-South through Thursday
morning. Temperatures will fall to 28 degrees or below for the
majority of the region by Wednesday morning. Another chance of a
hard freeze will be possible again Wednesday night into Thursday
morning.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-150930-
/O.CON.KMEG.FZ.W.0004.170315T0200Z-170315T1700Z/
/O.CON.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-
Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-
Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-Hardin-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville,
Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, 
Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
310 PM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* TEMPERATURE...20 to 29 degrees Wednesday morning. 23 to 32 degrees
  Thursday morning. 

* TIMING...9 pm CDT tonight to noon CDT Wednesday and again from 
  9 pm CDT Wednesday night to 10 am CDT Thursday. 

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

SJM
760 
WWUS74 KMEG 150244
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
944 PM CDT Tue Mar 14 2017

...A Hard Freeze Expected Across the Mid-South Tonight and
Wednesday Night...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151700-
/O.CON.KMEG.FZ.W.0004.000000T0000Z-170315T1700Z/
/O.CON.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-
Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-
Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-Hardin-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville,
Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, 
Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
944 PM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* TEMPERATURE...20 to 28 degrees Wednesday morning. 23 to 31 
  degrees Thursday morning. 

* TIMING...Through noon CDT Wednesday and again from 9 pm CDT 
  Wednesday night to 10 am CDT Thursday. 

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

Johnson
771 
WWUS74 KMEG 150803
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
303 AM CDT Wed Mar 15 2017

...A Hard Freeze Expected Across the Mid-South Tonight and
Wednesday Night...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151700-
/O.UPG.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/
/O.NEW.KMEG.FZ.W.0005.170316T0200Z-170316T1500Z/
/O.CON.KMEG.FZ.W.0004.000000T0000Z-170315T1700Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-
Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-
Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-Hardin-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville,
Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, 
Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
303 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
THURSDAY...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 9 PM this evening to 10 AM CDT
Thursday. 

* TEMPERATURE...20 to 28 degrees Wednesday morning. 21 to 31 
degrees Thursday morning. 

* TIMING...Through noon CDT Wednesday and again from 9 pm CDT 
  Wednesday night to 10 am CDT Thursday. 

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

AC3
645 
WWUS74 KMEG 151657
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1157 AM CDT Wed Mar 15 2017

...A Freeze is Expected Across the Mid-South Tonight...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-160100-
/O.EXP.KMEG.FZ.W.0004.000000T0000Z-170315T1700Z/
/O.CON.KMEG.FZ.W.0005.170316T0200Z-170316T1500Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-
Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-
Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-Hardin-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville,
Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, 
Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1157 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT THURSDAY...

* TEMPERATURE...21 to 31 degrees tonight through Thursday 
morning.

* TIMING...From 9 pm CDT tonight to 10 am CDT Thursday. 

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

WLC

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Mar 13, 11:51 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Mar 13, 11:51 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Memphis TN
1151 PM CDT Mon Mar 13 2017

.UPDATE...
Updated to add 06Z Aviation Discussion.

&&

.DISCUSSION... /issued 823 PM CDT Mon Mar 13 2017/

UPDATE...
A an area of light rain associated with the upper-level trough
axis continues to move east across the Mid- South this evening.
Precipitation is expected to remain mostly rain, but Mother Nature
has had a few tricks up her sleeve the past few days. A look at
dual pol radar data has shown some depressed correlation
coefficient values, suggesting mixed phase hydrometeors at an
altitude of ~2000 ft AGL. However, no wintry precipitation has
been reported and surface temperatures remain near 40 degrees,
even in areas where efficient wet-bulbing has already occurred.
Wouldn't be surprised to see a few flakes make it to the ground,
but precipitation will be primarily rain.

PoPs were increased this evening, mainly over north MS.
Otherwise, expect precipitation to come to an end by midnight,
with overcast and dry conditions during the early morning hours.
The Freeze Warning remains in affect for the northern tier of
counties tonight, followed by a Freeze Watch area wide tomorrow
night. No changes will be made to these headlines at this time.

Johnson

DISCUSSION... /issued 230 PM CDT Mon Mar 13 2017/

Currently...Light rain over Northern MS continues to shift east
into Middle TN and Northern AL. Mostly cloudy skies cover the
remainder of the Mid-South with temperatures in the lower 40s for
the most part. Northwest TN is still stuck in the upper 30s. The
cold front is beginning to push into Northeast AR as winds are
starting to shift to the NW. Colder air to the NW will start
filtering in this evening on brisk NW winds.

Tonight...The big question tonight is how cold will it get across
the northern counties. Low clouds will likely remain over the
region overnight which will help keep temps up but cold air
advection may be strong enough to drop temps below freezing across
the northern tier of counties. The latest MOS and mesoscale data
points to counties along the KY/MO border dipping to freezing, or
just below for a couple of hours late tonight into early Tuesday
despite cloud cover. Will issue a freeze warning for Northeast AR,
the Missouri Bootheel and extreme Northwest TN. Elsewhere expect
lows in the mid 30s.

Tuesday through Wednesday night...A 1035 mb surface high pressure
system will build in. Strong cold air advection will continue on
Tuesday with brisk north winds and highs only in the 40s. Clouds
will probably hang in for most of the day. Skies should clear out
Wednesday night and temps will plummet with most areas deep in the
20s with a hard freeze. Will issue a freeze watch for the entire
area. Wednesday will be another cold day as the center of the high
moves over the Mid-South with highs again in the 40s. Temps will
quickly drop Wednesday evening with more sub freezing temps
likely, though mid and high clouds moving in from the west will
complicate that forecast, at least for areas west of the MS River.

Thursday...Lots of mid and high clouds across the region due to
broad warm air advection aloft with perhaps a few sprinkles. At
the surface high pressure hangs on with temps still well below
normal.

Thursday night through Friday night....A cold front will push
through with scattered to numerous showers and perhaps a thunderstorm.
Best chances appear to be late Friday afternoon into Friday
night. Temps will be about normal.

Saturday through Monday...Cold front pushes south with dry and
seasonable weather for the weekend. Flow turns southerly by Monday
with warmer temps.

SJM

&&

.AVIATION...
06Z TAFs

MVFR conditions expected to prevail through much of the period
with NW/N winds between 6-11 kts. Temporary IFR conditions
possible at MKL/TUP overnight. VFR conditions expected to return
mainly after 15/00z with some potential for clearing and lighter
winds late Tuesday night.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from Tuesday evening through Wednesday morning for
     Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

     Freeze Warning from 3 AM to 9 AM CDT Tuesday for Clay-Greene-
     Lawrence-Randolph.

MO...Freeze Watch from Tuesday evening through Wednesday morning for
     Dunklin-Pemiscot.

     Freeze Warning from 3 AM to 9 AM CDT Tuesday for Dunklin-
     Pemiscot.

MS...Freeze Watch from Tuesday evening through Wednesday morning for
     Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
     Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
     Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
     Yalobusha.

TN...Freeze Watch from Tuesday evening through Wednesday morning for
     Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
     Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
     Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.

     Freeze Warning from 3 AM to 9 AM CDT Tuesday for Henry-Lake-
     Obion-Weakley.

&&
Hazardous weather outlook, Mar 13, 2:44 PM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
244 PM CDT Mon Mar 13 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
244 PM CDT Mon Mar 13 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A freeze warning is in effect for Northeast Arkansas, the Missouri
Bootheel and extreme Northwest Tennessee late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A freeze warning is in effect for Northeast Arkansas, the Missouri
Bootheel and extreme Northwest Tennessee early Tuesday morning.

A freeze watch is in effect for the entire Mid-South Tuesday
night into Wednesday morning. A hard freeze capable of damaging
blooming fruit trees, flowering bushes, and tender vegetation that
has already sprouted, is likely.

Additional freeze warnings and frost Advisories may be needed for
Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:46 AM CDTFreeze WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more23 hr

Nearby

Freeze Warnings in Mississippi, 2017Freeze Warnings in Tennessee, 2017Freeze Warnings in Arkansas, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.